Iterative roots of homeomorphisms possessing periodic points

Authors

  • Paweł Solarz Institute of Mathematics, Pedagogical University, ul. Podchorążych 2, PL-30-084 Kraków, Poland

Abstract

In this paper we give necessary and sufficient conditions for the existence of orientation-preserving iterative roots of a homeomorphism with a nonempty set of periodic points. We also give a construction method for these roots.

References

Ch. Babbage, Essay towards the calculus of functions, Philos. Trans. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci. (1815), 389-423; II, ibid. (1816), 179-256.
##plugins.generic.googleScholarLinks.settings.viewInGS##

M. Bajger, On the structure of some flows on the unit circle, Aequationes Math. 55 (1998), 106-121.
##plugins.generic.googleScholarLinks.settings.viewInGS##

K. Ciepliński, General construction of non-dense disjoint iteration groups on the circle, Czechoslovak Math. J. 55 (2005), 1079-1088.
##plugins.generic.googleScholarLinks.settings.viewInGS##

K. Ciepliński, On the embeddability of a homeomorphism of the unit circle in disjoint iteration groups, Publ. Math. Debrecen 55 (1999), no. 3-4, 363-383.
##plugins.generic.googleScholarLinks.settings.viewInGS##

K. Ciepliński, On conjugacy of disjoint iteration groups on the unit circle, European Conference on Iteration Theory (Muszyna Złockie,1998), Ann. Math. Sil. 13 (1999), 103-118.
##plugins.generic.googleScholarLinks.settings.viewInGS##

K. Ciepliński, The rotation number of the composition of homeomorphisms, Rocznik Nauk.-Dydakt. Prace Mat. 17 (2000), 83-87.
##plugins.generic.googleScholarLinks.settings.viewInGS##

K. Ciepliński, M.C. Zdun, On a system of Schröder equations on the circle, Internat. J. Bifur. Chaos Appl. Sci. Engrg. 13 (2003), 1883-1888.
##plugins.generic.googleScholarLinks.settings.viewInGS##

K. Ciepliński, M.C. Zdun, On semi-conjugacy equation for homeomorphisms of the circle, in: Functional Equations – Results and Advances, Adv. Math. (Dordr.) 3, Kluwer Academic Publishers, Dordrecht 2002, 135-158.
##plugins.generic.googleScholarLinks.settings.viewInGS##

I.P. Cornfeld, S.V. Fomin, Y.G. Sinai, Ergodic theory, Grundlehren Math. Wiss. 245, Springer-Verlag, Berlin, Heidelberg, New York, 1982.
##plugins.generic.googleScholarLinks.settings.viewInGS##

R. Isaacs, Iterates of fractional order, Canad. J. Math. 2 (1950), 409-416.
##plugins.generic.googleScholarLinks.settings.viewInGS##

W. Jarczyk, Babbage equation on the circle, Publ. Math. Debrecen 63 (2003), no. 3, 389-400.
##plugins.generic.googleScholarLinks.settings.viewInGS##

M. Kuczma, On the functional equation φn(x) = g(x), Ann. Polon. Math. 11 (1961), 161-175.
##plugins.generic.googleScholarLinks.settings.viewInGS##

M. Kuczma, Functional Equations in a single variable, Monografie Mat. 46 Polish Scientific Publishers, Warszawa, 1968.
##plugins.generic.googleScholarLinks.settings.viewInGS##

M. Kuczma, B. Choczewski, R. Ger, Iterative functional equations, Encyclopaedia Math. Appl. 32, Cambridge Univ. Press, Cambridge, 1990.
##plugins.generic.googleScholarLinks.settings.viewInGS##

S. Łojasiewicz, Solution générale de l’équation fonctionnelle f(f . . . f(x) . . .) = g(x), Ann. Soc. Polon. Math. 24 (1951), 88-91.
##plugins.generic.googleScholarLinks.settings.viewInGS##

J.H. Mai, Conditions for the existence of Nth iterative roots of self-homeomorphisms of the circle, Acta Math. Sinica (Chin. Ser.) 30 (1987), no. 2, 280-283.
##plugins.generic.googleScholarLinks.settings.viewInGS##

W. de Melo, S. van Strien, One-dimensional dynamics, Ergeb. Math. Grenzgeb. (3), [Results in Mathematics and Related Areas (3)] 25, Springer-Verlag, Berlin, 1993.
##plugins.generic.googleScholarLinks.settings.viewInGS##

P. Solarz, On iterative roots of a homeomorphism of the circle with an irrational rotation number, Math. Pannon. 13 (2002), no. 1, 137-145.
##plugins.generic.googleScholarLinks.settings.viewInGS##

P. Solarz, On some iterative roots, Publ. Math. Debrecen 63 (2003), no. 4, 677-692.
##plugins.generic.googleScholarLinks.settings.viewInGS##

P. Solarz, Iterative roots of some homeomorphism with a rational rotation number, Aequationes Math. 72 (2006), no. 1-2, 152-171.
##plugins.generic.googleScholarLinks.settings.viewInGS##

P. Solarz, On some properties of orientation-preserving surjections of the circle, (to appear).
##plugins.generic.googleScholarLinks.settings.viewInGS##

P. Walters, An Introduction to Ergodic Theory, Grad. Texts in Math. 79, Springer-Verlag, New York, Berlin, 1982.
##plugins.generic.googleScholarLinks.settings.viewInGS##

M.C. Zdun, On embedding of homeomorphisms of the circle in continuous flow, Iteration theory and its functional equations, (Lochau 1984), Lecture Notes in Math. 1163, Springer-Verlag, Berlin, New York, 1985, 218-231.
##plugins.generic.googleScholarLinks.settings.viewInGS##

M.C. Zdun, On iterative roots of homeomorphisms of the circle, Bull. Pol. Acad. Sci. Math. 48 (2000), no. 2, 203-213.
##plugins.generic.googleScholarLinks.settings.viewInGS##

G. Zimmermann, Über die Existenz iterativer Wurzeln von Abbildungen, Doctoral dissertation, University of Marburg 1978.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Downloads

Published

2007-06-06

How to Cite

Solarz, P. (2007). Iterative roots of homeomorphisms possessing periodic points. Annales Universitatis Paedagogicae Cracoviensis Studia Mathematica, 6, 77–93. Retrieved from https://studmath.uken.krakow.pl/article/view/13282